Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 36, NWS Jackson, MS

March 31, 2015Bolivar County, Sunflower County, Washington County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2015, 3:53 PM CDT for Bolivar County, Sunflower County, Washington County, Mississippi. It was in force for 67 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2015, 3:53 PM CDT (20:53 UTC)
Expired
Mar 31, 2015, 5:00 PM CDT
In force
67 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
2.75 in
Wind
70.0 mph

Counties Bolivar County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 172 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 3:55 PM CDTHAIL 0.25Benoit, MSPEA SIZED HAIL REPORTED NEAR BENOIT. REPORTED BY EMERGENCY MANAGEMENT.
Mar 31, 4:00 PM CDTHAIL 1.25Benoit, MSHALF DOLLAR SIZED HAIL IN BENOIT. REPORTED BY PUBLIC
Mar 31, 4:00 PM CDTHAIL 1.751 N Benoit, MSGOLF BALL SIZED HAIL REPORTED JUST NORTH OF BENOIT. REPORTED BY EMERGENCY MANAGEMENT
Mar 31, 4:25 PM CDTHAIL 1.5Benoit, MSHALF DOLLAR TO PING PONG SIZED HAIL IN BENOIT. REPORTED VIA SOCIAL MEDIA
Mar 31, 4:35 PM CDTHAIL 2.7510 Ne Metcalfe, MSBASEBALL SIZED HAIL CAUSED SIGNIFICANT DAMAGE TO A VEHICLE NEAR NAPANEE ALONG THE WASHINGTON/BOLIVAR COUNTY LINE
Mar 31, 4:35 PM CDTHAIL 2.7510 Ne Metcalfe, MSBASEBALL SIZED HAIL CAUSED SIGNIFICANT DAMAGE TO A VEHICLE NEAR NAPANEE ALONG THE WASHINGTON/BOLIVAR COUNTY LINE. OTHER VEHICLES WERE DAMAGED FROM DENTS TO BROKEN WINDOWS.
Mar 31, 4:40 PM CDTHAIL 0.2510 N Leland, MSGOLFBALL SIZED HAIL ON HIGHWAY 61 NORTH NEAR WASHINGTON/BOLIVAR COUNTY LINE. RELAYED REPORT FROM TRAINED SPORTTER
Mar 31, 4:40 PM CDTHAIL 1.7510 N Leland, MSGOLFBALL SIZED HAIL ON HIGHWAY 61 NORTH NEAR WASHINGTON/BOLIVAR COUNTY LINE. RELAYED REPORT FROM TRAINED SPORTTER
Mar 31, 5:00 PM CDTHAIL 0.752 Nne Metcalfe, MSDIME SIZE HAIL REPORTED AT THE MID DELTA REGIONAL AIRPORT VIA TOWER OBSERVERS.
Mar 31, 5:04 PM CDTHAIL 1.752 Nnw Leland, MSGOLF BALL SIZED HAIL IN STONEVILLE. REPORTED BY PUBLIC
Mar 31, 5:10 PM CDTHAIL 0.5Leland, MSMARBLE HAIL IN LELAND. REPORTED BY FIRE DEPARTMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-328 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WUUS54 KJAN 312053
SVRJAN
MSC011-133-151-312200-
/O.NEW.KJAN.SV.W.0036.150331T2053Z-150331T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT TUE MAR 31 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL SUNFLOWER COUNTY IN NORTHWESTERN MISSISSIPPI...
  SOUTHERN BOLIVAR COUNTY IN NORTHWESTERN MISSISSIPPI...
  NORTHEASTERN WASHINGTON COUNTY IN NORTHWESTERN MISSISSIPPI...

* UNTIL 500 PM CDT

* AT 353 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BENOIT...OR
  14 MILES SOUTH OF ROSEDALE...MOVING SOUTHEAST AT 30 MPH.

  THIS IS A VERY DANGEROUS STORM. 

  HAZARD...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
           EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO 
           ROOFS...SIDING AND VEHICLES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WINTERVILLE AROUND 405 PM CDT.
  METCALFE AROUND 415 PM CDT.
  LELAND AROUND 425 PM CDT.
  HOLLY RIDGE AROUND 435 PM CDT.
  TRIBBETT AROUND 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3360 9064 3334 9077 3334 9091 3357 9114
      3359 9114 3362 9113 3364 9115 3367 9110
      3366 9108 3367 9104 3368 9103
TIME...MOT...LOC 2053Z 315DEG 25KT 3364 9104 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...70MPH
 
$$

CME
4 follow-up statements
946 
WWUS54 KJAN 312103
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT TUE MAR 31 2015

MSC011-133-151-312200-
/O.CON.KJAN.SV.W.0036.000000T0000Z-150331T2200Z/
SUNFLOWER MS-BOLIVAR MS-WASHINGTON MS-
403 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WEST CENTRAL SUNFLOWER...SOUTHERN BOLIVAR AND NORTHEASTERN
WASHINGTON COUNTIES...

AT 403 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BENOIT...OR 11
MILES WEST OF SHAW...MOVING SOUTHEAST AT 30 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO 
         ROOFS...SIDING AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  METCALFE AROUND 415 PM CDT.
  LELAND AROUND 425 PM CDT.
  HOLLY RIDGE AROUND 435 PM CDT.
  TRIBBETT AROUND 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3360 9064 3334 9077 3334 9091 3357 9114
      3359 9114 3362 9113 3364 9115 3367 9110
      3366 9108 3367 9104 3368 9103
TIME...MOT...LOC 2103Z 315DEG 25KT 3359 9098 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...70MPH
 
$$

CME
928 
WWUS54 KJAN 312125
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT TUE MAR 31 2015

MSC011-133-151-312200-
/O.CON.KJAN.SV.W.0036.000000T0000Z-150331T2200Z/
SUNFLOWER MS-BOLIVAR MS-WASHINGTON MS-
425 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WEST CENTRAL SUNFLOWER...SOUTHERN BOLIVAR AND NORTHEASTERN
WASHINGTON COUNTIES...

AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LELAND...
MOVING SOUTHEAST AT 25 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO 
         ROOFS...SIDING AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  LELAND AROUND 435 PM CDT.
  HOLLY RIDGE AROUND 445 PM CDT.
  TRIBBETT AROUND 450 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3360 9064 3334 9077 3334 9091 3357 9114
      3359 9114 3362 9113 3364 9115 3367 9110
      3366 9108 3367 9104 3368 9103
TIME...MOT...LOC 2124Z 319DEG 22KT 3349 9089 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...70MPH
 
$$

CME
551 
WWUS54 KJAN 312135
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CDT TUE MAR 31 2015

MSC011-133-151-312200-
/O.CON.KJAN.SV.W.0036.000000T0000Z-150331T2200Z/
SUNFLOWER MS-BOLIVAR MS-WASHINGTON MS-
435 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WEST CENTRAL SUNFLOWER...SOUTHERN BOLIVAR AND NORTHEASTERN
WASHINGTON COUNTIES...

AT 434 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LELAND...
MOVING SOUTHEAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...LELAND...SHAW...SCOTT...METCALFE...BENOIT...TRIBBETT...
WINTERVILLE...HOLLY RIDGE AND LAMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3360 9064 3334 9077 3334 9091 3357 9114
      3359 9114 3362 9113 3364 9115 3367 9110
      3366 9108 3367 9104 3368 9103
TIME...MOT...LOC 2134Z 310DEG 19KT 3348 9086 

HAIL...1.75IN
WIND...60MPH
 
$$

CME
272 
WWUS54 KJAN 312149
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT TUE MAR 31 2015

MSC011-133-151-312200-
/O.CON.KJAN.SV.W.0036.000000T0000Z-150331T2200Z/
SUNFLOWER MS-BOLIVAR MS-WASHINGTON MS-
449 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WEST CENTRAL SUNFLOWER...SOUTH CENTRAL BOLIVAR AND NORTHEASTERN
WASHINGTON COUNTIES...

AT 449 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR METCALFE...OR
8 MILES NORTH OF LELAND...MOVING SOUTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LELAND...TRIBBETT AND HOLLY RIDGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3360 9064 3334 9077 3334 9091 3354 9107
      3359 9097
TIME...MOT...LOC 2149Z 301DEG 29KT 3353 9094 

HAIL...1.75IN
WIND...60MPH
 
$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 10:53 AM CDT, 5 hours earlier.

Area forecast discussion, Mar 31, 10:53 AM CDT, 5 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1053 AM CDT TUE MAR 31 2015

.UPDATE...TEMPERATURES CONTINUE TO WARM INTO THE UPPER 60S AND LOWER
70S ACROSS THE REGION GIVEN PLENTY OF SOUTHERLY FLOW AND SUNSHINE. AS
TEMPERATURES CONTINUE TO HEAT...ALONG WITH A MOIST AIRMASS..A DIFFUSE
BOUNDARY AND AN APPROACHING DISTURBANCE...THIS WILL SET THE STAGE FOR
SEVERE STORM POTENTIAL ACROSS THE NORTHERN PART OF THE ARKLAMISS
REGION. SOME STORMS HAVE ALREADY DEVELOPED IN ARKANSAS AND EXPECT
THAT ADDITIONAL STORM WILL DEVELOP THROUGH THE AFTERNOON. THIS IS
ALSO SUPPORTED BY HI-RES GUIDANCE AS WELL. STEEP LAPSE RATES
CHARACTERIZED BY 28-30 VERTICAL TOTALS AND GOOD CAPE IN THE -10 TO
-30C HAIL GROWTH REGION WILL YIELD SOME SEVERE STORMS WITH LARGE HAIL
TO THE SIZE OF GOLFBALLS WILL BE POSSIBLE ACROSS THE NORTH IN
ADDITION TO 60MPH WIND GUSTS. DUE TO THIS INCREASING CONFIDENCE...WE
HAVE RAISED PORTIONS OF NORTH CENTRAL MISSISSIPPI TO AN ELEVATED RISK
OF SEVERE STORMS AND INCREASED THE HAIL SIZE FOR ALL LOCATIONS
GENERALLY NORTH OF I-20 FOR THIS AFTERNOON INTO THIS EVENING. OTHER
FORECAST PARAMETERS SEEM IN GOOD SHAPE AND ONLY HOURLY ADJUSTMENTS
WERE NEEDED. /28/

&&

.AVIATION...VFR CONDITIONS PREVAIL AT ALL TAF SITES THIS MORNING AND EXPECT
THESE CONDITIONS TO CONTINUE INTO THE EARLY AFTERNOON HOURS. A
DISTURBANCE SHIFTING EAST THROUGH THE REGION TODAY...IN ADDITION TO
INCREASING MOISTURE...WILL BRING AN INCREASE IN CLOUDS TO THE
REGION.  CONVECTION WILL ALSO BEGIN TO IMPEDE UPON THE
REGION...MAINLY NORTH OF INTERSTATE 20...FROM LATE MORNING AND
THROUGH THE AFTERNOON. HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH
THE MOST INTENSE STORMS IN THIS AREA.  AS A RESULT OF INCREASING
CLOUDS AND CONVECTION...PERIODS OF MVFR/IFR CEILINGS AND/OR
VISIBILITIES WILL BE POSSIBLE THROUGHOUT TODAY.  WINDS TODAY WILL BE
WEST SOUTHWESTERLY AROUND 10 KNOTS...AND SUBSIDE TONIGHT TO BETWEEN
3-5 KNOTS.  SOME PATCHY FOG AGAIN CAN'T BE RULED OUT AT SOME TAF
SITES EARLY WEDNESDAY MORNING. /19//15/

&&

.PREV DISCUSSION... /ISSUED 413 AM CDT TUE MAR 31 2015/

DISCUSSION...TODAY THROUGH WEDNESDAY NIGHT...A BOUNDARY MEANDERING
ABOUT ACROSS THE NORTHERN HALF OF THE FORECAST AREA...IN ADDITION TO
AN APPROACHING DISTURBANCE ALOFT...DAYTIME HEATING...AND A
MOISTENING AIRMASS...WILL RESULT IN SHOWERS AND THUNDERSTORMS
DEVELOPING FROM LATE THIS MORNING THROUGH THE AFTERNOON...PRIMARILY
OVER LOCALES NORTH OF THE INTERSTATE 20 CORRIDOR.  WEAK RIDGING
ALOFT...ALONG WITH SOME DRIER AIR ALOFT...LOOKS TO KEEP RAIN CHANCES
SCARCE OVER MY SOUTH.

A FEW SEVERE STORMS REMAIN POSSIBLE FROM MIDDAY INTO EARLY THIS
EVENING.  AGAIN...INCREASING INSTABILITY DURING THE DAY...STEEP MID-
LEVEL LAPSE RATES ON THE ORDER OF 7.5-8 C/KM AND 28-30C VERTICAL
TOTALS...COULD YIELD A FEW ROBUST STORMS CAPABLE OF PRODUCING LARGE
HAIL AND GUSTY WINDS.  AT THE MOMENT...THE BEST POTENTIAL FOR THIS
REMAINS NORTH OF THE INTERSTATE 20 CORRIDOR.  HERE...THERE REMAINS A
BETTER COMBINATION OF THE ABOVE PARAMETERS...IN ADDITION TO BETTER
FORCING...AND LESS INFLUENCE FROM THE WEAK RIDGING/DRIER AIR
PREVIOUSLY MENTIONED ACROSS MY SOUTH. MOST CONVECTION WILL WIND DOWN
AFTER SUNSET...BUT SOME COULD LINGER ACROSS MY NORTH A LITTLE LATER
INTO THE NIGHT.

CHANCES FOR SHOWERS AND STORMS REMAIN IN THE FORECAST WEDNESDAY AND
WEDNESDAY NIGHT.  THIS WILL BE AS A RESULT OF A SHORTWAVE...
CURRENTLY SEEN ON SATELLITE AS A CLOSED LOW OVER THE BAJA
PENINSULA...SHIFTING EAST OUT OF THE SOUTHERN PLAINS AND INTO THE
LOWER MISSISSIPPI RIVER VALLEY.  AHEAD OF THE SHORTWAVE...RIDGING
BUILDING EAST THROUGH THE REGION WILL CAUSE THE BOUNDARY TO LIFT
NORTH AND OUT OF THE FORECAST AREA.  DESPITE THE TROUGH WEAKENING AS
IT APPROACHES AND MOVES THROUGH THE CWA...WITH A WARM MOIST AND
UNSTABLE AIRMASS OVER THE REGION...IT'LL STILL BE ABLE TO SPARK SOME
CONVECTION OVER THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. /19/

THURSDAY THROUGH NEXT MONDAY...AT THE BEGINNING OF THE PERIOD
MID/UPPER LEVEL COLD CORE CURRENTLY LOCATED NEAR BAJA WILL HAVE
OPENED UP AND PHASED INTO THE WESTERLY FLOW TO A POSITION JUST WEST
OF THE AREA. IN THE LOWER LEVELS...SOUTHERLY FLOW WILL BE FIRMLY
ESTABLISHED WITH WIDESPREAD MID 60S DEWPOINTS.

WITH THE ASCENT FROM THE PASSING WAVE...EXPECT TO HAVE A GOOD
SCATTERING OF DIURNALLY DRIVEN CONVECTION IN THE ABSENCE OF ANY
LOCALIZED SURFACE FOCUS. WHILE CAPES FROM 1500-2500 J/KG WILL BE
COMMON ACROSS THE AREA AS FUEL FOR THE STORMS...SEVERE POSSIBILITIES
DO NOT LOOK THAT IMPRESSIVE AT THE MOMENT GIVEN NEAR 6 C/KM H7-H5
LAPSE RATES AND LOW DEEP LAYER SHEAR VALUES.

VEERING WINDS IN THE COLUMN AFTER THE WAVE PASSES WILL ALLOW DRIER
AIR TO MOVE INTO THE COLUMN OVERNIGHT...ESPECIALLY AROUND H85
ALLOWING A STRONG CAP TO DEVELOP. AT THE SURFACE...BELOW THE
INVERSION...LOW LEVEL SOUTHERLY FLOW WILL MAINTAIN MOISTURE LEVELS
WITH MID 60S DEWPOINTS CONTINUING OVER THE AREA.

MORE IMPRESSIVE WAVE WILL PULL OUT OF THE ROCKIES THURSDAY EVENING
AS SURFACE LOW PRESSURE DEVELOPS OVER THE PANHANDLE OF TX AND BEGINS
DRAGGING A DEVELOPING COLD FRONT EAST OVERNIGHT. CONVECTION LOOKS TO
BE HELD AT BAY FOR THE MOST PART DURING THE MORNING HOURS FRIDAY AS
LOW LEVEL CAP HOLDS STRONG. HOWEVER...INCREASING MOISTURE ADVECTION
THROUGH THE CAPPING LAYER SHOULD BE ENOUGH TO BREAK IT DOWN
IMMEDIATELY AHEAD OF THE APPROACHING FRONTAL BOUNDARY BY NOON.

EXPECT A SQUALL LINE WILL BE DEVELOPING OR APPROACHING THE NW
PORTION OF THE AREA BY AFTERNOON. CAPES AROUND 2500 J/KG...H7-H5
LAPSE RATES FROM 7-8 C/KM AND 50+ KNOTS OF DEEP LAYER SHEAR SHOULD
PROMOTE A SEVERE POTENTIAL FRIDAY AFTERNOON FOR AT LEAST THE
NORTHERN HALF OF THE FORECAST AREA. NEAR ORTHOGONAL ORIENTATION OF
DEEP LAYER SHEAR VECTORS TO EXPECTED SQUALL LINE POSITION SUGGESTS A
DAMAGING WIND THREAT WILL EXIST.

SQUALL LINE AND FRONTAL BOUNDARY WILL RACE SOUTHEAST THROUGH THE
AREA BY MIDNIGHT FRIDAY NIGHT WITH HIGH PRESSURE BUILDING IN FOR THE
WEEKEND. FAST PACED FLOW PATTERN WILL NOT ALLOW THE COOL AIRMASS TO
REMAIN VERY LONG. BOUNDARY WILL BEGIN BACKING UP FROM THE SW WITH
SHOWERS INVADING FROM THE WEST ONCE AGAIN BY SUNDAY. /26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  59  81  63 /  19  10  23  20
MERIDIAN      80  57  81  60 /  26  21  31  20
VICKSBURG     82  59  82  63 /  16   6  15  20
HATTIESBURG   83  59  84  64 /   5   5  14  20
NATCHEZ       80  59  81  64 /   5   4  14  20
GREENVILLE    78  58  79  62 /  61  26  36  20
GREENWOOD     77  58  79  62 /  61  37  40  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/15/19/26
Hazardous weather outlook, Mar 31, 9:36 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
936 AM CDT TUE MAR 31 2015

ARZ074-MSZ035>037-041>046-052-011445-
ASHLEY-HUMPHREYS-HOLMES-ATTALA-SHARKEY-YAZOO-MADISON-LEAKE-
NESHOBA-KEMPER-LAUDERDALE-
936 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

THERE IS A LIMITED POTENTIAL FOR THUNDERSTORMS CAPABLE OF PRODUCING
HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS OF 60 MPH OVER MANY
LOCATIONS NORTH OF THE INTERSTATE 20 CORRIDOR...AS A WEAK DISTURBANCE
INTERACTS WITH A SLOW MOVING WARM FRONT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR
GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE
ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY.
AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD
MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY AND
FRIDAY.

ARZ075-MSZ018-019-025>034-038-039-011445-
CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-WINSTON-NOXUBEE-
936 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY

THERE IS GREATER CONFIDENCE FOR THE POTENTIAL OF THUNDERSTORMS
CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS
OF 60 MPH FOR AREAS GENERALLY ALONG THE HIGHWAY 82 CORRIDOR THIS
AFTERNOON AND EARLY EVENING...AS A WEAK DISTURBANCE INTERACTS WITH A
SLOW MOVING WARM FRONT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR
GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE
ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY.
AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD
MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY AND
FRIDAY.

LAZ007>009-015-016-023>026-MSZ040-047>051-053>066-072>074-011445-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-
CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-
LAMAR-FORREST-
936 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR
GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE
ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY.
AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD
MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY.

15

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 31, 2:17 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT TUE MAR 31 2015

MSZ018-312000-
BOLIVAR-
217 PM CDT TUE MAR 31 2015

...A STRONG THUNDERSTORM WILL AFFECT FAR NORTHERN BOLIVAR COUNTY...

AT 216 PM CDT...A STRONG THUNDERSTORM WAS OVER CRUMROD...OR NEAR
WHITE RIVER NATIONAL WILDLIFE REFUGE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SHELBY...DEESON...DUNCAN AND ALLIGATOR.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3390 9067 3401 9091 3402 9092 3404 9089
      3405 9089 3409 9087 3410 9088 3409 9092
      3412 9095 3412 9067
TIME...MOT...LOC 1916Z 290DEG 21KT 3417 9100

CE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:17 PM CDTSpecial Weather StatementJANBolivar43 min
Mar 31, 3:09 PM CDTSevere Thunderstorm WarningJANBolivar81 min
Mar 31, 4:00 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower60 min
Mar 31, 4:16 PM CDTSpecial Weather StatementJANLowndes29 min
Mar 31, 4:21 PM CDTSevere Thunderstorm WarningJANLowndes20 min
Mar 31, 4:48 PM CDTSevere Thunderstorm WarningJANHumphreys, Leflore, Sunflower, Washington57 min
Mar 31, 5:34 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys56 min
Mar 31, 6:19 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo56 min
Mar 31, 6:58 PM CDTSevere Thunderstorm WarningJANMadison32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.